New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

WIMOMOFTHREE
Veteran Member


Date Joined Apr 2009
Total Posts : 654
   Posted 7/24/2009 6:47 AM (GMT -6)   
So, I had my first remicade infusion yesterday.  What a bad experience.  I went in about 9:00 got all hooked up and they started the remi at about 10:00 was fine.  My legs felt alittle heavy.  I didn't think anything of it and then at about 11:15 I got this burning and tingling sensation in my chest.  I was reading and it made me stop.  I let it pass and then all of a sudden the room got dark and I felt like I was going to pass out.  They stopped the remi and called the doc.  They gave me hydrocrotisone and then started it up again.  Same thing but not as severe as the first episode.  I was getting pain in my chest(like burning and tingling and it would go all the way to me head, and down my arms, arms and legs very heavy).  Stopped the remi again and called the doc.  They were to give me 50 of benedryl and they put 25 in and I got a really bad episode(she didn't flush the line before she put the benedryl in so I don't know if some remi was still in there)but that episode was worse then the first one.  They called the doc.  Started the remi very slowly and I was still getting the pain in my chest.  Finally at about 3:30 they said they are going to stop the remi.  I went through half the bag by then.  I have an appointment with my doc on Tuesday to see if we should try it again.  I'm still having chest pain and my legs and arms are really heavy.  I will call my GI today to let her know.  Has anyone else had this experience?  Should I try it again?  I don't want surgery right now.  I'm just scared to try again and it is worse next time.  Any advice would be appreciated.  Oh, they said they would give me awhole bunch of medicine before I go in next time.  I'm just worried because I'm still getting the chest pain.  Thanks in advance.

Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6447
   Posted 7/24/2009 9:46 AM (GMT -6)   
I think I'd wait and discuss it with your doc...that seems like a pretty severe reaction. Did they give you any premeds such as Benedryl? I know you said they gave it to you after the reaction, but it's usually given before to prevent a reaction. That being said, I'm sure it's possible that a reaction could still occur even with taking the premeds. You might want to ask your doc about Humira; many of the folks here who have had a reaction to Remi have had better luck with Humira. And if surgery is the choice, many have had excellent results with that as well and have gone on to live very active lives. Take care, and keep us updated as to what your doc says.
Carol

Remicade - will have my 30th infusion on September 2 
Vitamin B-12/Biotin, Probiotics, Vitamin D-3 (2000 IU)
 
Co-Moderator for the UC Forum
 
 


Canadian Chick
Regular Member


Date Joined May 2009
Total Posts : 60
   Posted 7/24/2009 10:48 AM (GMT -6)   
I started reacting to Remicade after having it for almost a year. As soon as it hit my bloodstream, I would get chest pains and I couldn't breathe. The first time I was able to breathe through it but the next time was worse. I started to take Benadryl before going and it's eliminated any reaction, I don't feel it at all. If you don't want surgery, I would try it again with Benadryl before. They'll know how you reacted the first time and will be super careful with you. If you react, then you move onto Humira or surgery. But if I were you (and I was), I'd want to try it with Benadry before just to see if it works. But this is just my opinion, you have to do what's comfortable for you.

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5958
   Posted 7/24/2009 12:39 PM (GMT -6)   
     My opinion....I wouldn't go back.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Meds as of June 09: Colazal (6 per day), 6MP (50 mgm), Probiotic (upped to 3 per day), Fish oil capsule, calcium, multivitamin, Cort enema nightly, Canasa in morning.  Also taking Benicar and Toprol to control high blood pressure.  Getting old is a b****.


Peety
Veteran Member


Date Joined Mar 2008
Total Posts : 2855
   Posted 7/24/2009 2:11 PM (GMT -6)   
So sorry it didn't work for you.
That must have been scary, and disappointing!
I hope something else does.
49 year old female attorney, diagnosed UC/pancolitis 1985, no surgery but much suffering. Asacol maintenance for 20+ years; used prednisone & Rowasa for flares.  Probiotics (Ultimate Flora, 50 billion), salmon oil (omega-3) when I can remember. 
August 2008 sought care of naturopathic doctor. Food sensitivity test showed wheat/gluten, other intolerances; eliminated wheat/gluten from my diet.
Bad flare in March, used prednisone. Humira denied, started Remicade 4/12 and doing great~ learning what normal is~ wow

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, April 24, 2018 6:54 AM (GMT -6)
There are a total of 2,954,964 posts in 324,167 threads.
View Active Threads


Who's Online
This forum has 162203 registered members. Please welcome our newest member, Anchal Pathak.
279 Guest(s), 5 Registered Member(s) are currently online.  Details
Cigafred, WalkingbyFaith, enginerd, straydog, iPoop